How to Deal with Anxiety Caused by the Use of Antidepressants

August 22, 2017 Comments Off on How to Deal with Anxiety Caused by the Use of Antidepressants

Almost any kind of antidepressants may cause anxiety, particularly in the initial stage of treatment.
This can be related to the effects of a hormone called serotonin. Low serotonin is believed to play a key role in triggering anxiety and depression.

Moreover, the change of serotonin levels at the beginning of treatment can make some people feel anxious.

Apart from anxiety, some patients may experience the following symptoms: insomnia, anger, aggression, excitement, concern and impulsivity. There are also some rare (but very severe) symptoms like mania, severe depression, and suicidal tendencies. Kids, teenagers, and young people seem to be especially prone to this kind of symptoms.
However, most patients experience only mild anxiety during the treatment. Moreover, it will probably disappear as your body gets adjusted to the treatment.

How to Prevent Your Anxiety?

  • Workout regularly.
  • Try to breathe deep and relax your muscles.
  • Ask your physician about choosing another antidepressant.
  • Talking with your doctor about changing your dosage.
  • Ask your physician to prescribe you an anti-anxiety drug, for example a benzodiazepine (like Ativan, Klonopin) or BuSpar (buspirone).

If you think that your medication is too powerful or if you don’t note any improvements – particularly if you note such symptoms as mania, aggravated depression or suicidal tendencies – contact your doctor immediately.

Never stop the treatment without your doctor’s approval. If you quit the drug suddenly, it can cause pain in the muscles, sickness and weakness. Your doctor can recommend you the best way to avoid these complications.